A General Structure Theorem for the Nash Equilibrium Correspondence
AbstractI consider n-person normal form games where the strategy set of every player is a non-empty compact convex subset of Euclidean space, and the payoff function of player i is continuous and concave in player i''s own strategies. No further restrictions (such as multilinearity of the payoff fucntions or the requirements that the strategy sets be polyhedral) are imposed. In this setting we demonstrate that the graph of the nash equilibrium correspondence is homeomorphic to the space of games. This result generalizes a well-known structure theorem of Kohlberg and Mertens.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Maastricht : METEOR, Maastricht Research School of Economics of Technology and Organization in its series Research Memoranda with number 023.
Date of creation: 2004
Date of revision:
Contact details of provider:
Web page: http://www.maastrichtuniversity.nl/web/UMPublications.htm
This paper has been announced in the following NEP Reports:
- NEP-ALL-2004-06-22 (All new papers)
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- DEMICHELIS, Stefano & GERMANO, Fabrizio, 1999.
"Some consequences of the unknottedness of the Walras correspondence,"
CORE Discussion Papers
1999045, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- DeMichelis, Stefano & Germano, Fabrizio, 2000. "Some consequences of the unknottedness of the Walras correspondence," Journal of Mathematical Economics, Elsevier, vol. 34(4), pages 537-545, December.
- DEMICHELIS , Stefano & GERMANO, Fabrizio, . "Some consequences of the unknottedness of the Walras correspondence," CORE Discussion Papers RP -1539, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Lawrence E. Blume & William R. Zame, 1993.
"The Algebraic Geometry of Perfect and Sequential Equilibrium,"
Game Theory and Information
- Blume, Lawrence E & Zame, William R, 1994. "The Algebraic Geometry of Perfect and Sequential Equilibrium," Econometrica, Econometric Society, vol. 62(4), pages 783-94, July.
- E. Kohlberg & J.-F. Mertens, 1998.
"On the Strategic Stability of Equilibria,"
Levine's Working Paper Archive
445, David K. Levine.
- Balasko, Yves, 1978. "Economic Equilibrium and Catastrophe Theory: An Introduction," Econometrica, Econometric Society, vol. 46(3), pages 557-69, May.
- Demichelis, Stefano & Germano, Fabrizio, 2002. "On (un)knots and dynamics in games," Games and Economic Behavior, Elsevier, vol. 41(1), pages 46-60, October.
- Zhou, Yuqing, 1997. "Genericity Analysis on the Pseudo-Equilibrium Manifold," Journal of Economic Theory, Elsevier, vol. 73(1), pages 79-92, March.
- Govindan, Srihari & Wilson, Robert, 2001. "Direct Proofs of Generic Finiteness of Nash Equilibrium Outcomes," Econometrica, Econometric Society, vol. 69(3), pages 765-69, May.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Charles Bollen).
If references are entirely missing, you can add them using this form.